What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 10, 7:39 AM EST, 6 hours 21 minutes earlier.
Area forecast discussion, Jun 10, 7:39 AM EST, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service Miami FL
839 AM EDT Fri Jun 10 2022
.UPDATE...
Well we continue to be stuck in a wet and unsettled pattern across
South Florida. Abundant moisture remains across the region with
the PWAT on the 12z MFL sounding coming in right at 2 inches.
500mb temperatures around -8C will allow for a few strong storms
to develop with some gusty downburst winds possible. However, the
main impact continues to be flooding due to heavy rainfall with
slow moving downpours. The flooding risk is increased due to
antecedent conditions along the east coast where areas continue
to see abundant rainfall day after day. With saturated grounds,
water still on sides of roadways it will not take much rain to
cause issues in these areas once again today. A few minor
adjustments for the POPs based on latest hi-res timing.
&&
.PREV DISCUSSION... (Issued 723 AM EDT Fri Jun 10 2022)
AVIATION(12Z TAFS)...
L/V wind this morning with a few showers and storms along and off
the SW coast. Showers and thunderstorms increase late morning
continuing through the afternoon and evening. Periods of MVFR/IFR
cigs/vis through the early evening hours. W/SW flow near 10kt will
push the majority of thunderstorms towards the east coast
terminals, where periods of heavy rain are possible. TEMPOs will
likely be needed this afternoon as timing confidence increases.
Convection begins to diminish after sunset with winds becoming
light and variable tonight.
PREV DISCUSSION... (Issued 306 AM EDT Fri Jun 10 2022)
DISCUSSION...
Short term (Today through Saturday):
500mb analysis early this morning identifies the continuation of pronounced
mid-level troughing across the eastern United States as ridging continues
to remain established across the western United States. Forecast model
soundings for our area depict fairly light steering flow aloft which will
focus storm development and propagation primarily along areas of mesoscale
ascent (sea-breeze and outflow boundary collisions). At the surface, we
remain on the periphery of a large and expansive ridge of high pressure
that remains situated over the western Atlantic. This will allow for the
prevailing southerly to southwesterly winds to persist and the continued
advection of ample tropical moisture into the region. Similar to the
pattern of the last several days, insolation and diurnal heating will allow
for afternoon showers and thunderstorms later today. Storm organization
will once again be multicellular in nature and propagation will be along
the outflow boundaries on the edges of stratiform induced cold pools.
Forecast model soundings for this afternoon depict the potential of 500mb
temperatures of -7.5 to -8 C, 3000+ j/kg of CAPE, and slow storm motion
(due to the lack of strong winds aloft). This sets up the potential once
again for slow moving storms that could bring wind gusts, frequent
lighting, and locally heavy rainfall during the afternoon and early evening
hours. A few storms could also briefly become strong in nature,
particularly when they are oriented or developing along a boundary where
ascent is maximized.
Flooding continues to be a concern as soils are still saturated
and have not had a chance to dry out from the daily afternoon
rainfall on top of what fell last weekend with PTC (pre-Alex).
Given the slow storm motion and efficient tropical rainfall rates,
there is once again the potential for a few locales to receive
several inches of additional rainfall. A Flood Watch does remain
in effect for Metro and Coastal Miami-Dade and Broward through at
least this evening, however it could certainly be extended once
more depending on how much rain falls across these vulnerable
regions this afternoon. Temperatures are forecast to range from
the upper 80s across the east coast metro areas today to the lower
90s across the interior and Gulf coast, however cloud cover and
shower and thunderstorm activity may act to keep some locales
cooler.
Although mid-level troughing begins to lose its grip over the eastern
United States by Saturday, the continued pattern of afternoon shower and
thunderstorm activity will once again occur like clockwork on Saturday
afternoon. Forecast model soundings during this time period depict a
similar setup like today with 500mb temperatures remaining near -8 C,
3000+ j/kg of CAPE once again, and the continued lack of brisk mid-level
winds that would allow for a faster storm motion. Heavy rainfall and
localized flooding remain the most pressing matter with the potential of
gusty winds with the strongest thunderstorm activity also being possible.
High temperatures outside of convection will be similar to today with
temps in the upper 80s to lower 90s across much of the area.
Long term (Saturday Night through Thursday):
A pattern change is on the horizon as mid-level troughing over
the eastern United States gradually gives way to pronounced
ridging on Sunday/Monday. Meanwhile changes are also in store at
the surface as the large expansive ridge of high pressure over the
western Atlantic waters builds into the region, switching
prevailing flow to a southeasterly direction and could allow for a
plume of Saharan Dust to propagate into the area. The potential
presence of Saharan Dust will act to enhance the cap in the
boundary layer which will likely limit aerial coverage of showers
and thunderstorms across the area. However even with the SAL and
suppressive nature of the ridge of high pressure aloft, there is
still the potential of a few showers and thunderstorms across the
area. If an updraft is able to break through the cap, it will have
an untapped and favorable environment, which may allow for the
potential of an isolated strong to severe storm during the
afternoon hours early next week.
Spatial coverage of showers and thunderstorms will be much less
than the last several days which will result in a reduction of
cloud debris and convective activity across the area. This will
allow for warmer temperatures to prevail across the area during
this period.
MARINE...
A light to moderate south-southwesterly wind flow will prevail across area
waters through the first part of the weekend. Seas will generally remain at
3 feet or less across the local waters through the early portion of next
week as quiet and benign marine conditions are expected outside of any
shower and thunderstorms that develop. Winds and waves could be locally
higher in and around showers and thunderstorms.
BEACHES...
A moderate risk of rip currents will continue for the Palm Beaches through
at least this evening.
HYDRO...
With repeated rounds of heavy rainfall each afternoon this week on top of
the heavy rainfall that fell in association with the passage of PTC1 over
the area last weekend, antecedent conditions remain quite saturated across
the area. As water-levels remain high across southeastern Florida bodies
of water, heavy rainfall may continue to create flooding concerns as water
is not able to properly discharge into the already saturated soils. This
is especially true in vulnerable low-lying urban areas where significant
rainfall rates may allow for the build-up of a lot of water over a short
period of time. The Flood Watch for the coastal and metro areas of
Miami-Dade and Broward counties will continue through this evening, and
may be extended depending on the aerial coverage of rainfall that falls
later this afternoon and evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 75 89 76 90 / 20 60 10 30
West Kendall 73 90 74 91 / 20 50 10 30
Opa-Locka 75 90 76 91 / 20 60 10 30
Homestead 73 88 74 89 / 20 50 10 20
Fort Lauderdale 75 88 76 89 / 20 60 10 40
N Ft Lauderdale 75 88 76 89 / 30 70 10 40
Pembroke Pines 75 90 75 91 / 20 60 10 40
West Palm Beach 73 89 74 89 / 40 70 10 40
Boca Raton 74 90 74 90 / 30 70 10 40
Naples 78 89 77 90 / 30 60 10 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through this evening for FLZ068-072-074-168-172-173.
AM...None.
GM...None.
&&
Update/Aviation...Kelly
Today through Saturday and Marine...AR
Saturday Night through Thursday...Hadi
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 10, 7:27 AM EST, 6 hours 33 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
827 AM EDT Fri Jun 10 2022
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
110630-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
827 AM EDT Fri Jun 10 2022
...Flood Watch in Effect for East Coast Metro/Coastal Areas...
...Moderate risk of rip currents for Palm Beaches...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Rip currents: A moderate risk of rip currents along Palm Beach County
beaches through this evening.
Thunderstorms: Scattered thunderstorms this afternoon and evening.
Some storms may become strong to severe with locally strong winds,
lightning, and heavy downpours.
Wind: The strongest storms could be capable of producing wind gusts
up to 50 mph.
Flooding: Torrential rainfall from showers and thunderstorms across
saturated South Florida could lead to flooding,especially over the
east coast metro. A Flood Watch is in effect for the east coast
metro and coastal regions.
Waterspouts: Waterspouts will be possible with any showers and
storms over local South Florida waters.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Scattered to numerous showers and thunderstorms will remain possible
every day through the first half of the weekend. The strongest storms
may produce gusty winds, heavy rainfall and lightning strikes.
Heavy rainfall will continue to be a concern for South Florida due
to slow moving showers and thunderstorms. This could lead to some
flooding concerns over South Florida, as the grounds are very
saturated at this time especially over the east coast.
An elevated risk of rip currents will be possible next week at the
Atlantic coast beaches.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind and flooding to the National
Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 10, 10:54 AM EST, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Miami FL
1154 AM EDT Fri Jun 10 2022
FLZ066-070-101645-
Hendry FL-Inland Collier County FL-
1154 AM EDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of north central
Collier and central Hendry Counties through 1245 PM EDT...
At 1154 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Immokalee, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Immokalee and Bunker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2630 8137 2648 8145 2665 8118 2642 8105
TIME...MOT...LOC 1554Z 235DEG 15KT 2641 8133
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KellySpecial weather statement, Jun 10, 12:36 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Miami FL
136 PM EDT Fri Jun 10 2022
FLZ073-074-173-174-101815-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
136 PM EDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of central Miami-Dade
County through 215 PM EDT...
At 136 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Leisure City, or over Homestead, moving east at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Coral Gables, South Miami, Homestead Miami Speedway, Black
Point, Homestead General Airport, The Redland, Turkey Point, Kendall,
Pinecrest, Florida City, West Miami, Westchester, Naranja, Glenvar
Heights, Palmetto Bay, University Of Miami, Zoo Miami, Goulds and
Coral Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2525 8075 2554 8083 2577 8030 2543 8017
TIME...MOT...LOC 1736Z 248DEG 7KT 2551 8044
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Jun 10, 1:29 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Miami FL
229 PM EDT Fri Jun 10 2022
FLZ067-101915-
Inland Palm Beach County FL-
229 PM EDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of northwestern Palm
Beach County through 315 PM EDT...
At 229 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Fremd Village-Padgett Island, or near
Pahokee, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belle Glade, Pahokee, South Bay, Canal Point, Lion Country Safari
Park, Fremd Village-Padgett Island and Belle Glade Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2667 8032 2666 8071 2681 8078 2696 8044
TIME...MOT...LOC 1829Z 250DEG 12KT 2677 8065
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWC